Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Constant muscle twitches in arms, legs. Cartilage of ear became red, sore, swollen. Have hypothyroidism

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5788 Questions
I have had constant muscle twitches in my arms, legs, and torso for the past 5 months. This past week, the cartilage of my right ear became red, sore, and swollen. I saw a general practitioner for the ear and am being treated with an antibiotic and prednisone. He did not order blood work because he said I would get a false positive. I have hypothyroidism and asthma and a history of autoimmune disease in my family. I am concerned that I am seeing the onset of polychondritis. Is there anything else it could be? What kind of doctor should I see? How long should I wait before I make an appointment?
Posted Tue, 12 Nov 2013 in General Health
Answered by Dr. Rahul Kumar 2 hours later
Brief Answer:
Details below

Detailed Answer:
Thanks for the query,
There is a possibility of Relapsing polychondritis.
As you mentioned you have history of auto immune disorders in family,
the possibility becomes stronger.

Please dont worry, if the current episode is over you can just relax.
Investigation is needed only when it relapses.

You can XXXXXXX a rheumatologist.

Let me know if you have any other doubts,
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor